Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 99, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Nov 13, 2015, 3:04 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2015, 3:04 PM CST (21:04 UTC)
- Expired
- Nov 13, 2015, 9:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
015 WHUS73 KMKX 132104 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 304 PM CST FRI NOV 13 2015 ...WINDS SLOWLY EASING THIS AFTERNOON AND EVENING... .WINDS WILL SLOWLY EASE LATE THIS AFTERNOON AND INTO THE EVENING AS STRONG LOW PRESSURE CONTINUES TO PULL AWAY. WINDS GUSTS HAVE FALLEN BELOW GALE WARNING CRITERIA...BUT WILL REMAIN ABOVE SMALL CRAFT ADVISORY CRITERIA INTO MID-EVENING. LMZ643>646-140300- /O.EXP.KMKX.GL.W.0027.000000T0000Z-151113T2100Z/ /O.NEW.KMKX.SC.Y.0099.151113T2104Z-151114T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 304 PM CST FRI NOV 13 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: NORTHWEST AT 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS...EASING TO 10 TO 15 KNOTS WITH GUSTS TO 25 KNOTS BY EVENING. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET THIS EVENING. THE HIGHEST WAVES WILL BE TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
1 follow-up statement
846 WHUS73 KMKX 140305 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 905 PM CST FRI NOV 13 2015 LMZ643>646-140415- /O.EXP.KMKX.SC.Y.0099.000000T0000Z-151114T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 905 PM CST FRI NOV 13 2015 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WEST WINDS 10 TO 15 KNOTS AND 1 TO 3 FOOT WAVES ARE EXPECTED THE REMAINDER OF THE NIGHT. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 10:15 AM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Nov 13, 10:15 AM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1015 AM CST FRI NOV 13 2015 .UPDATE... A FEW SHOWERS ACROSS THE NORTHEAST WILL EXIT BY EARLY AFTERNOON...WITH CLOUDS LINGERING IN THE NORTHEAST THROUGH THE AFTERNOON. WINDS WILL REMAIN GUSTY INTO THE AFTERNOON. FORECAST HIGHS IN THE LOW 40S SEEM TO BE ON TRACK. && .AVIATION/18Z TAFS/... MOST LOCATIONS ARE VFR THIS MORNING...THOUGH THERE ARE COUPLE POCKETS OF LINGERING MVFR CIGS. CIGS SHOULD BE ALL VFR FOR THE AFTERNOON HOURS...WITH DECREASING SKY COVER FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON AND EVENING. MOSTLY CLEAR SKIES ARE THEN EXPECTED TONIGHT AND SATURDAY AS HIGH PRESSURE MOVES INTO THE REGION. WINDS WILL REMAIN QUITE GUSTY INTO THE AFTERNOON...DECREASING LATE AFTERNOON INTO THE EVENING. && .PREV DISCUSSION... /ISSUED 316 AM CST FRI NOV 13 2015/ SHORT TERM...TODAY THROUGH SUNDAY NIGHT... TODAY...FORECAST CONFIDENCE IS HIGH. THE CONTINUED TIGHT PRESSURE GRADIENT ACROSS THE AREA WILL KEEP THOSE WINDS STRONG AND GUSTY TODAY...ESPECIALLY IN THE EAST. THE WEST WILL START TO SEE THOSE WINDS GRADUALLY RELAX THROUGH THE DAY. ANY PRECIP CONCERNS SHOULD BE LIMITED TO THE FAR NE FORECAST AREA. A WEAK SFC TROF WILL BE DROPPING THROUGH...COUPLED WITH A STRONG MID LEVEL SHORTWAVE...ALTHOUGH THAT SHORTWAVE SEEMS TO BE OUT AHEAD OF THE SFC TROUGH A BIT. THERE IS A SHOT OF DEEPER MOISTURE AND SOME ISENTROPIC LIFT THAT CLIPS THE AREA UP AROUND FOND DU LAC AND SHEBOYGAN AND COULD RESULT IN A BRIEF PERIOD OF LIGHT SNOW SHOWERS...MAINLY FROM ABOUT 8-11 AM THIS MORNING. NO ACCUMULATION IS EXPECTED WITH THE WARM GROUND AND SFC AIR TEMPS ABOVE FREEZING. OTHERWISE...LOOK FOR THE CLOUDS TO GRADUALLY CLEAR FROM WEST TO EAST AS HIGH PRESSURE BUILDS IN. TEMPS WON/T MOVE VERY MUCH TODAY WITH HIGHS ONLY AROUND 40 TO THE MID 40S. TONIGHT...FORECAST CONFIDENCE IS HIGH. HIGH PRESSURE AND CLEARING SKIES WILL ALLOW TEMPS TO TUMBLE INTO THE 20S OVERNIGHT. SFC WINDS WILL ALSO DECOUPLE QUICKLY WITH SUNSET. BUT WINDS ABOVE THE BOUNDARY LAYER WILL REMAIN ELEVATED THROUGH ABOUT 3 AM...THEN FALL OFF. SO...WE COULD SEE A RADIATIONAL COOLING CONTRIBUTION LATE TONIGHT/TOWARD SUNRISE THAT MAY DROP THOSE TEMPS A BIT MORE IN FAVORED COLD SPOTS IN THESE SITUATIONS. SATURDAY THROUGH SUNDAY...FORECAST CONFIDENCE IS HIGH. MODELS ARE IN PRETTY GOOD AGREEMENT WITH FEATURES FOR SATURDAY INTO SUNDAY ACROSS THE AREA. THEY SHOW SHORTWAVE RIDGING AT 500 MB DEVELOPING FROM NORTHERN MINNESOTA INTO SOUTHERN WISCONSIN SATURDAY INTO SUNDAY. WARM AIR ADVECTION ALSO KICKS IN ACROSS THE AREA SATURDAY INTO SATURDAY NIGHT...WITH A SOUTHWESTERLY LOW LEVEL FLOW INTO SUNDAY. AREA FORECAST SOUNDINGS ARE QUITE DRY DURING THIS TIME...SUGGESTING MOSTLY CLEAR SKIES. THE PRESSURE GRADIENT DOES GET TIGHT SATURDAY INTO SUNDAY...WHICH WILL RESULT IN GUSTY SOUTH TO SOUTHWEST WINDS DURING THE DAYTIME HOURS. 925 MB TEMPERATURE FIELDS SUGGEST HIGHS INTO THE LOWER TO MID 50S SATURDAY...WITH UPPER 30S SATURDAY NIGHT...AND MID TO UPPER 50S FOR SUNDAY. MIXING WITH FULL SUN MAY ALLOW FOR SLIGHTLY WARMER HIGHS EACH DAY. SUNDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM. THE GFS DIFFERS FROM THE OTHER MODELS FOR TRENDS SUNDAY NIGHT. SOUTHWESTERLY FLOW AT 500 MB DEVELOPS OVER THE REGION...AS THE SHORTWAVE RIDGE SHIFTS EASTWARD. THE GFS BRINGS A LEAD 500 MB SHORTWAVE TROUGH INTO THE AREA BY 12Z MONDAY...WITH THE OTHER MODELS KEEPING THIS FEATURE EITHER WEST OR SOUTHWEST OF THE AREA. THE 850 MB JET POINTS INTO AREAS JUST WEST OF THE AREA SUNDAY NIGHT...WITH THE GFS POINTING INTO THE AREA. COLUMN MOISTURE GRADUALLY INCREASES SUNDAY NIGHT ON THE GFS...SLOWER ON THE NAM. QPF IS OVER THE AREA ON THE GFS SUNDAY NIGHT...WITH THE OTHER MODELS KEEPING QPF JUST SOUTHWEST OF THE AREA. FOR NOW...WILL LEAN ON CONSENSUS POPS AND GRADUALLY BRING IN POPS FROM WEST TO EAST SUNDAY NIGHT. LONG TERM...MONDAY THROUGH THURSDAY... MONDAY THROUGH TUESDAY...FORECAST CONFIDENCE IS MEDIUM. ECMWF AND GFS MODELS ARE IN DECENT AGREEMENT WITH FEATURES DURING THIS PERIOD. SOUTHWEST FLOW AT 500 MB MONDAY INTO MONDAY NIGHT BECOMES MORE SOUTHERLY TUESDAY INTO TUESDAY NIGHT...AS A DEEP AND CUTOFF 500 MB LOW DEVELOPS OVER THE SOUTH CENTRAL HIGH PLAINS TUESDAY. THIS RESULTS IN SURFACE CYCLOGENESIS OVER SOUTHWEST KANSAS AND NORTHWEST OKLAHOMA MONDAY NIGHT...SHIFTING INTO CENTRAL KANSAS TUESDAY. FEED OF MOISTURE INTO THE AREA VIA 850 MB LOW LEVEL JET LINGERS DURING THIS TIME...WITH THE NOSE PUSHING INTO THE REGION. THIS RESULTS IN A SWATH OF QPF MOVING THROUGH THE REGION MONDAY...WITH ANOTHER FOR TUESDAY. CONTINUED HIGH POPS FOR MONDAY AND TUESDAY...SLIGHTLY LOWER MONDAY NIGHT. MILD TEMPERATURES WILL CONTINUE DURING THIS PERIOD. TUESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE IS LOW. MORE DIFFERENCES SHOW UP DURING THIS PERIOD BETWEEN THE ECMWF AND GFS. THE ECMWF TAKES THE CUTOFF 500 MB LOW FROM THE CENTRAL PLAINS AT 12Z WEDNESDAY QUICKLY NORTHEASTWARD AS AN OPEN WAVE BY 12Z THURSDAY ACROSS THE AREA INTO THE CENTRAL GREAT LAKES REGION. THIS BRINGS THE STRONG COLD FRONT NORTHEAST THROUGH THE AREA LATE WEDNESDAY INTO EARLY WEDNESDAY NIGHT...WITH STRONG COLD AIR ADVECTION KICKING IN WEDNESDAY NIGHT INTO THURSDAY WITH GUSTY WEST WINDS. HOWEVER...THE GFS HAS THE CUTOFF 500 MB LOW SLOWLY DRIFTING NORTHEAST ACROSS THE CENTRAL PLAINS TUESDAY NIGHT INTO THURSDAY. THUS...THE STRONG COLD FRONTAL PASSAGE DOES NOT OCCUR UNTIL THURSDAY. FOR NOW...WILL LEAN TOWARD CONSENSUS MODEL POPS AND TEMPERATURES FOR THIS PERIOD...GIVEN THE MODEL DIFFERENCES. EITHER WAY...IT LOOKS LIKE AN UNSETTLED TUESDAY NIGHT INTO WEDNESDAY NIGHT...WITH GUSTY WEST WINDS AND COLDER TEMPERATURES BEHIND THIS SYSTEM FOR LATER IN THE WEEK. AVIATION/12Z TAFS/... VFR CONDITIONS ARE EXPECTED DURING THE TAF PERIOD. THE 3500-4000FT CLOUD DECK OVER THE AREA THIS MORNING WILL GRADUALLY CLEAR FROM WEST TO EAST DURING THE DAY...CLEARING AT KMSN BY EARLY AFTERNOON AND KMKE/KUES/KENW BY LATE AFTERNOON...POSSIBLY SOONER. WINDS WILL REMAIN STRONG AND GUSTY WITH THE TIGHT PRESSURE GRADIENT LINGERING TODAY. BUT...LOOK FOR THOSE WINDS TO DIMINISH QUICKLY AS WE APPROACH SUNSET LATER THIS AFTERNOON. HIGH PRESSURE...LIGHT WINDS AND CLEAR SKIES ARE EXPECTED TONIGHT INTO SATURDAY. MARINE... GALE FORCE WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH ABOUT MID AFTERNOON TODAY...THEN DIMINISH TO SMALL CRAFT ADVISORY LEVELS THAT WILL CONTINUE THROUGH THIS EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED AT TIMES NEXT WEEK...FROM MONDAY INTO THURSDAY AS A SLOW MOVING LOW PRESSURE SYSTEM TRACKS THROUGH THE GREAT LAKES. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...GALE WARNING UNTIL 3 PM CST THIS AFTERNOON FOR LMZ643>646. && UPDATE...DDV TODAY/TONIGHT AND AVIATION/MARINE...DAVIS SATURDAY THROUGH THURSDAY...WOOD
Hazardous weather outlook, Nov 13, 3:35 AM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 AM CST FRI NOV 13 2015 WIZ046-047-051-052-056>060-062>072-140945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 335 AM CST FRI NOV 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE TODAY. WIND GUSTS AS HIGH AS 35-40 MPH ARE POSSIBLE...ESPECIALLY OVER THE EAST. THE WINDS WILL GRADUALLY SUBSIDE THIS AFTERNOON...AND MORE QUICKLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-140945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 335 AM CST FRI NOV 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING REMAINS IN EFFECT FOR STRONG NORTHWEST GALES TO 40 KNOTS. WINDS WILL DIMINISH TO SMALL CRAFT ADVISORY LEVELS AROUND MID AFTERNOON...THEN DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE AT TIMES FROM MONDAY THROUGH THURSDAY AS A LOW PRESSURE SYSTEM MOVES THROUGH THE REGION. WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Nov 13, 9:18 AM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
918 AM CST FRI NOV 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 AM HIGH SUST WINDS MILWAUKEE INTERNATIONAL 42.94N 87.90W
11/12/2015 M33.00 MPH MILWAUKEE WI ASOS
PEAK GUST OF 43 MPH AT 258 AM. PEAK AFTERNOON GUST OF 41
MPH AT 513 PM.
0359 AM HIGH SUST WINDS SHEBOYGAN AIRPORT 43.77N 87.85W
11/12/2015 M35.00 MPH SHEBOYGAN WI ASOS
PEAK GUST OF 44 MPH AT 607 PM.
1243 PM HIGH SUST WINDS FOND DU LAC AIRPORT 43.77N 88.49W
11/12/2015 M32.00 MPH FOND DU LAC WI ASOS
0537 PM NON-TSTM WND GST LONE ROCK AIRPORT 43.21N 90.19W
11/12/2015 M46.00 MPH SAUK WI ASOS
HIGH SUSTAINED WIND OF 33 MPH AT 727 PM.
&&
DDVLocal storm report, Nov 13, 9:22 AM CST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
922 AM CST FRI NOV 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 AM NON-TSTM WND GST KENOSHA AIRPORT 42.60N 87.93W
11/12/2015 M51.00 MPH KENOSHA WI ASOS
HIGH SUSTAINED WIND OF 39 MPH AT 311 AM. MAX DAYTIME WIND
GUST OF 40 MPH AT 1108 AM.
&&
DDVLocal storm report, Nov 13, 9:49 AM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
949 AM CST FRI NOV 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HIGH SUST WINDS JANESVILLE AIRPORT 42.62N 89.04W
11/12/2015 M32 MPH ROCK WI AWOS
PEAK GUST OF 41 MPH AT 155 AM. PEAK AFTERNOON SUSTAINED
OF 28 MPH AND GUST OF 39 MPH AT 545 PM.
&&
DDVNearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.